Nursing Home Abuse

Bad mistake or attempted murder?

Signs of my mother’s opiate overdose – in a nursing home, where meds are dispensed carefully. She had no prescription for opiates at any time during her 18 month stay.

My mother’s symptoms:

Respiratory rate of 9.  (12 is considered very low)

Pinpoint pupils. (Really, like a pinpoint of black)

Blood pressure VERY below normal.  (Something like 72 / 30)

Comatose, unable to respond or speak

And a tox screen proved opiates were in her body.

Signs of opiate overdose

“While there are no certain signs of an opiate/opioid overdose, if a person appears to be in some distress and exhibits one or more of these indicators and you know that this is not typical, then the safest thing to do is to call 911:

  • A respiration rate of less than 12 breaths per minute
  • Pinpoint pupils
  • Acting confused
  • Acting drowsy and having trouble staying awake
  • Asking just to be allowed to go to sleep
  • Sudden mood shifts, like from happy to sad
  • Acting as if nothing mattered anymore
  • Moving slowly if at all
  • Experiencing nausea
  • Not knowing where they are”


Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s